You stated a couple things that caught my eye. First you said you have high cholesterol. Do you take a Statin to lower cholesterol l? As maybe the number one side effect of statins are muscle cramps and pain especially in the legs!
Secondly you said that a steroid anti inflammatory like Prednisone reduces the leg and joint pain.
This sounds auto immune to me and possibly arthritis. Have you been tested for rheumatoid arthritis? Do you have Hashimotos? This is also autoimmune and once you have one autoimmune condition you are dramatically higher risk of having multiple autoimmune conditions.
Finally you do or did a tremendous amount of running and walking. Maybe over doing it some. But you said you have had this leg pain for years. Do you have other joint or miscle pains outside of your legs?
Doctors don't seem to accept that TSH is only a surrogate test for thyroid hormone Free T4, and that TSH actually has only a fair correlation with FT4 (and the biologically active thyroid hormone Free T3). Also, TSH has only a negligible correlation with symptoms typical of hypothyroidism. So instead of diagnosing and treating a hypothyroid patient based on TSH, it is far better to do that based on evaluation for typical symptoms, along with the actual thyroid hormones, FT4 andFT3.
There are two main thyroid hormones T4 and T3. Most of both are bound to protein and thus not biologically active. Only a small portion is free of protein and thus called Free T4 and Free T3. Those should be tested every time you go in for tests. TSH is useful as a diagnostic only when it is at extreme levels indicative of hypo or hyperthyroidism.
Your 75 mcg of T4 dose is typically inadequate for many people, so going up to 100 should not have caused Afib, by itself. This makes me wonder about other possible causes, but before further discussion, can you tell us if those thyroid tests were for Total T4 and T3 or Free T4 and T3? Also can you get the actual results and reference ranges shown on the lab report and post here?